SEARCH WITHIN CONTENT
VOLUME 9 , ISSUE 1 ( January-June, 2019 ) > List of Articles
Tolga Duzenli, Alpaslan Tanoglu, Taner Akyol, Muammer Kara, Yusuf Yazgan
Keywords : Drug-induced liver injury, Phenprobamate, Toxicity
Citation Information : Duzenli T, Tanoglu A, Akyol T, Kara M, Yazgan Y. Drug-induced Liver Injury Caused by Phenprobamate: Strong Probability Due to Repeated Toxicity. Euroasian J Hepatogastroenterol 2019; 9 (1):49-51.
License: CC BY-NC 4.0
Published Online: 01-06-2019
Copyright Statement: Copyright © 2019; Jaypee Brothers Medical Publishers (P) Ltd.
Drug-induced liver injury (DILI) is an important cause of morbidity and mortality. DILI can even cause acute liver failure and the need for liver transplantation. Identifying DILI may be particularly difficult because it is actually an exclusion diagnosis and individuals are usually exposed to several drugs during a lifetime. Causality assessment methods are needed for objective diagnosis. The most common methods are; updated Roussel Uclaf causality assessment method (RUCAM), Narenjo adverse drug reaction probability scale and Maria and Victorino (M&V) causality assessment scale. Phenprobamate is a widely used muscle relaxant. Herein we report a rare case of repeated DILI caused by phenprobamate and review the objective diagnostic process for hepatotoxicities. Physicians should be aware of the potential adverse effects of this drug, including hepatotoxicity.
© Jaypee Brothers Medical Publishers (P) LTD.